Alert archive / Indiana / Winter Storm Warnings in 2007
Winter Storm Warning 4, NWS Northern Indiana
NWS Northern Indiana issued this winter storm warning at Dec 1, 2007, 6:33 PM EST for 7 counties in Indiana; Fulton County, Williams County, Ohio; 4 counties in Michigan. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 1, 2007, 6:33 PM EST (23:33 UTC)
- Expired
- Dec 2, 2007, 4:36 AM EST
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
Counties DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Starke County, IN, Steuben County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Fulton County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 42 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 6:33 PM EST | SNOW 2.2 | Litchfield, MI | 2.2 INCHES OF SNOW IN PAST 2 HOURS. NOW REPORTING SLEET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIWX 012333 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 633 PM EST SAT DEC 1 2007 ...A WINTRY MIX OF PRECIPITATION EXPECTED THROUGH SUNDAY MORNING... .A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM COLORADO TO MICHIGAN THIS WEEKEND. AS THE WARM FRONT ASSOCIATED WITH THIS LOW APPROACHES AND MOVES INTO THE AREA...A MIXTURE OF SNOW AND SLEET WILL TRANSITION TO FREEZING RAIN ACROSS THE WARNING AND ADVISORY AREA AND EVENTUALLY CHANGE TO ALL RAIN BY LATE SUNDAY MORNING. ICE ACCUMULATIONS OF ONE QUARTER INCH ARE NOW EXPECTED ACROSS FAR NORTHWEST INDIANA AND EXTREME SOUTHWEST LOWER MICHIGAN. ELSEWHERE...ICE ACCUMULATIONS ARE POSSIBLE BUT EXPECTED TO REMAIN BELOW ONE QUARTER INCH. INZ003>005-MIZ077-078-020745- /O.UPG.KIWX.WW.Y.0004.000000T0000Z-071202T1100Z/ /O.NEW.KIWX.WS.W.0004.071201T2333Z-071202T1100Z/ LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS 633 PM EST SAT DEC 1 2007 /533 PM CST SAT DEC 1 2007/ ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST /5 AM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST /5 AM CST/ SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A MIX OF FREEZING RAIN AND SLEET IS EXPECTED TO CONTINUE INTO THE OVERNIGHT HOURS ACROSS NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN. THE COMBINATION OF SLEET AND FREEZING RAIN WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS. ICE ACCUMULATION FROM THE FREEZING RAIN WILL EXCEED ONE QUARTER INCH IN MANY AREAS. REPORTS OF ICE ACCUMULATIONS UP TO TWO TENTHS OF AN INCH IN LAPORTE COUNTY HAVE ALREADY BEEN RECEIVED AND MORE FREEZING RAIN IS EXPECTED. IN ADDITION TO THE SLEET AND ICE...WINDS WILL INCREASE TO 15 TO 25 MPH...ALLOWING FOR THE POTENTIAL FOR ANY ICE COVERED POWER LINES AND TREE LIMBS TO BREAK. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE ARE OCCURRING. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LAW ENFORECEMENT AGENCIES REQUEST MOTORIST TO STAY OFF OF ROADS IF POSSIBLE. $$ MIZ079-020745- /O.UPG.KIWX.WW.Y.0004.071202T0000Z-071202T1400Z/ /O.NEW.KIWX.WS.W.0004.071201T2333Z-071202T1100Z/ ST. JOSEPH MI- INCLUDING THE CITIES OF...STURGIS...THREE RIVERS 633 PM EST SAT DEC 1 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A MIX OF FREEZING RAIN AND SLEET IS EXPECTED TO CONTINUE INTO THE OVERNIGHT HOURS ACROSS SOUTHWEST LOWER MICHIGAN. THE COMBINATION OF SLEET AND FREEZING RAIN WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS. ICE ACCUMULATION FROM THE FREEZING RAIN WILL EXCEED ONE QUARTER INCH IN MANY AREAS. REPORTS OF ICE ACCUMULATIONS UP TO TWO TENTHS OF AN INCH IN LAPORTE COUNTY HAVE ALREADY BEEN RECEIVED AND MORE FREEZING RAIN IS EXPECTED. IN ADDITION TO THE SLEET AND ICE...WINDS WILL INCREASE TO 15 TO 25 MPH...ALLOWING FOR THE POTENTIAL FOR ANY ICE COVERED POWER LINES AND TREE LIMBS TO BREAK. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE ARE OCCURRING. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LAW ENFORECEMENT AGENCIES REQUEST MOTORIST TO STAY OFF OF ROADS IF POSSIBLE. $$ INZ012-014-020745- /O.UPG.KIWX.WW.Y.0004.000000T0000Z-071202T0800Z/ /O.NEW.KIWX.WS.W.0004.071201T2333Z-071202T1100Z/ STARKE-MARSHALL- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN 633 PM EST SAT DEC 1 2007 /533 PM CST SAT DEC 1 2007/ ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST /5 AM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST /5 AM CST/ SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A MIX OF FREEZING RAIN AND SLEET IS EXPECTED TO CONTINUE INTO THE OVERNIGHT HOURS ACROSS NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN. THE COMBINATION OF SLEET AND FREEZING RAIN WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS. ICE ACCUMULATION FROM THE FREEZING RAIN WILL EXCEED ONE QUARTER INCH IN MANY AREAS. REPORTS OF ICE ACCUMULATIONS UP TO TWO TENTHS OF AN INCH IN LAPORTE COUNTY HAVE ALREADY BEEN RECEIVED AND MORE FREEZING RAIN IS EXPECTED. IN ADDITION TO THE SLEET AND ICE...WINDS WILL INCREASE TO 15 TO 25 MPH...ALLOWING FOR THE POTENTIAL FOR ANY ICE COVERED POWER LINES AND TREE LIMBS TO BREAK. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE ARE OCCURRING. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LAW ENFORECEMENT AGENCIES REQUEST MOTORIST TO STAY OFF OF ROADS IF POSSIBLE. $$ INZ008-009-020745- /O.EXT.KIWX.WW.Y.0004.071201T2333Z-071202T1100Z/ NOBLE-DE KALB- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT 633 PM EST SAT DEC 1 2007 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM EST SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST SUNDAY. A MIX OF FREEZING RAIN AND SLEET IS EXPECTED TO CONTINUE INTO THE OVERNIGHT HOURS. THE COMBINATION OF SLEET AND FREEZING RAIN WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS. ICE ACCUMULATIONS FROM THE FREEZING RAIN WILL BE BETWEEN ONE AND TWO TENTHS OF AN INCH. IN ADDITION...WINDS WILL INCREASE TO 15 TO 25 MPH...ALLOWING FOR THE POTENTIAL FOR ANY ICE COVERED POWER LINES TO BREAK. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ INZ006-007-MIZ080-081-OHZ001-002-020745- /O.EXT.KIWX.WW.Y.0004.071201T2333Z-071202T1400Z/ LAGRANGE-STEUBEN-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD 633 PM EST SAT DEC 1 2007 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM EST SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST SUNDAY. A MIX OF FREEZING RAIN AND SLEET IS EXPECTED TO CONTINUE INTO SUNDAY MORNING. THE COMBINATION OF SLEET AND FREEZING RAIN WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS. ICE ACCUMULATIONS FROM THE FREEZING RAIN WILL BE BETWEEN ONE AND TWO TENTHS OF AN INCH. IN ADDITION...WINDS WILL INCREASE TO 15 TO 25 MPH...ALLOWING FOR THE POTENTIAL FOR SOME POWER LINES TO BREAK. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ INZ013-015>017-020-022>024-020745- /O.CON.KIWX.WW.Y.0004.000000T0000Z-071202T0800Z/ PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER 633 PM EST SAT DEC 1 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY. A MIX OF FREEZING RAIN AND SLEET IS EXPECTED TO CONTINUE INTO THE EARLY MORNING HOURS. THE COMBINATION OF SLEET AND FREEZING RAIN WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS. ICE ACCUMULATIONS FROM THE FREEZING RAIN WILL BE NEAR ONE TENTH OF AN INCH. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING OVERNIGHT...ALLOWING FOR JUST RAIN AND IMPROVING CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS43 KIWX 020438 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1138 PM EST SAT DEC 1 2007 ...A WINTRY MIX OF PRECIPITATION EXPECTED THROUGH SUNDAY MORNING... .A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS THE MIDWEST EARLY SUNDAY. AS THE WARM FRONT ASSOCIATED WITH THIS LOW MOVES INTO THE AREA...A MIXTURE OF SNOW AND SLEET WILL TRANSITION TO FREEZING RAIN ACROSS THE AREA AND EVENTUALLY CHANGE TO ALL RAIN BY EARLY THIS MORNING. INZ016-020900- /O.UPG.KIWX.WW.Y.0004.000000T0000Z-071202T0800Z/ /O.EXB.KIWX.WS.W.0004.000000T0000Z-071202T0900Z/ KOSCIUSKO- INCLUDING THE CITIES OF...WARSAW...WINONA LAKE 1138 PM EST SAT DEC 1 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A MIX OF FREEZING RAIN AND SLEET IS EXPECTED TO CHANGE TO RAIN EARLY SUNDAY. HOWEVER...WITH TEMPERATURES REMAINING BELOW FREEZING FOR SEVERAL HOURS...ICE ACCUMULATIONS FROM THE FREEZING RAIN WILL LIKELY EXCEED ONE QUARTER OF AN INCH. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING BY 4 AM...ALLOWING FOR JUST RAIN AND IMPROVING CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ006-007-MIZ080-081-OHZ001-002-021100- /O.UPG.KIWX.WW.Y.0004.000000T0000Z-071202T1400Z/ /O.EXA.KIWX.WS.W.0004.000000T0000Z-071202T1100Z/ LAGRANGE-STEUBEN-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD 1138 PM EST SAT DEC 1 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A MIX OF FREEZING RAIN AND SLEET IS EXPECTED TO CONTINUE INTO THE MORNING. THE COMBINATION OF SLEET AND FREEZING RAIN WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS. ICE ACCUMULATIONS FROM THE FREEZING RAIN ARE EXPECTED TO EXCEED A QUARTER OF AN INCH. IN ADDITION...WINDS WILL CONTINUE AT 20 TO 30 MPH...ALLOWING FOR THE POTENTIAL FOR SOME POWER LINES TO BREAK. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ008-009-021100- /O.UPG.KIWX.WW.Y.0004.000000T0000Z-071202T1100Z/ /O.EXA.KIWX.WS.W.0004.000000T0000Z-071202T1100Z/ NOBLE-DE KALB- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT 1138 PM EST SAT DEC 1 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A MIX OF FREEZING RAIN AND SLEET IS EXPECTED TO CONTINUE INTO THE MORNING. THE COMBINATION OF SLEET AND FREEZING RAIN WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS. ICE ACCUMULATIONS FROM THE FREEZING RAIN ARE EXPECTED TO EXCEED A QUARTER OF AN INCH. IN ADDITION...WINDS WILL CONTINUE AT 20 TO 30 MPH...ALLOWING FOR THE POTENTIAL FOR SOME POWER LINES TO BREAK. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ003>005-012-014-MIZ077>079-021100- /O.CON.KIWX.WS.W.0004.000000T0000Z-071202T1100Z/ LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-BERRIEN-CASS MI- ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...PLYMOUTH... BREMEN...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS 1138 PM EST SAT DEC 1 2007 /1038 PM CST SAT DEC 1 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST /5 AM CST/ SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST /5 AM CST/ SUNDAY. A MIX OF FREEZING RAIN AND SLEET IS EXPECTED TO CONTINUE INTO THE OVERNIGHT HOURS ACROSS NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN. THE COMBINATION OF SLEET AND FREEZING RAIN WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS. ICE ACCUMULATION FROM THE FREEZING RAIN WILL EXCEED ONE QUARTER. REPORTS OF ICE ACCUMULATIONS UP TO THREE TENTHS OF AN INCH IN LAPORTE COUNTY HAVE ALREADY BEEN RECEIVED AND MORE FREEZING RAIN IS EXPECTED. IN ADDITION TO THE SLEET AND ICE...WINDS WILL PERSIST AT 20 TO 30 MPH ...ALLOWING FOR THE POTENTIAL FOR ANY ICE COVERED POWER LINES AND TREE LIMBS TO BREAK. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE ARE OCCURRING. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LAW ENFORCEMENT AGENCIES REQUEST MOTORIST TO STAY OFF OF ROADS IF POSSIBLE. $$ INZ013-015-017-020-022>024-020800- /O.CON.KIWX.WW.Y.0004.000000T0000Z-071202T0800Z/ PULASKI-FULTON IN-WHITLEY-WHITE-CASS IN-MIAMI-WABASH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER 1138 PM EST SAT DEC 1 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY. A MIX OF FREEZING RAIN AND SLEET IS EXPECTED TO CONTINUE INTO THE EARLY MORNING HOURS. THE COMBINATION OF SLEET AND FREEZING RAIN WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS. ICE ACCUMULATIONS FROM THE FREEZING RAIN WILL BE ONE TENTH TO TWO TENTHS OF AN INCH. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING OVERNIGHT... ALLOWING FOR JUST RAIN AND IMPROVING CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIWX 020936 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 430 AM EST SUN DEC 2 2007 INZ003>009-012-014-MIZ077>081-OHZ001-002-021030- /O.CAN.KIWX.WS.W.0004.000000T0000Z-071202T1100Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD 430 AM EST SUN DEC 2 2007 /330 AM CST SUN DEC 2 2007/ ...WINTER STORM WARNING IS CANCELLED... SURFACE TEMPERATURES HAVE WARMED TO ABOVE FREEZING EARLY THIS MORNING ALONG WITH A LULL IN THE PRECIPITATION. SECONDARY UNTREATED ROADS WILL REMAIN ICY IN SPOTS EARLY THIS MORNING. $$ INZ016-021030- /O.EXP.KIWX.WS.W.0004.000000T0000Z-071202T0900Z/ KOSCIUSKO- INCLUDING THE CITIES OF...WARSAW...WINONA LAKE 430 AM EST SUN DEC 2 2007 ...WINTER STORM WARNING HAS EXPIRED... SURFACE TEMPERATURES HAVE WARMED TO ABOVE FREEZING EARLY THIS MORNING. SECONDARY UNTREATED ROADS WILL REMAIN ICY IN A FEW SPOTS BUT CONDITIONS WILL RAPIDLY IMPROVE THROUGH DAYBREAK. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this winter storm warning went out at Dec 1, 4:33 PM EST, 2 hours earlier.
Area forecast discussion, Dec 1, 4:33 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 PM EST SAT DEC 1 2007
.SHORT TERM...
TONIGHT AND SUNDAY.
WAA PRECIP SPREADING ACROSS THE CWA FROM SW TO NE THIS AFTERNOON
WITH MOST AREAS REPORTING SNOW AS IT ARRIVES. THE BACK EDGE OF THE
FIRST ROUND APPEARS TO BE CHANGING TO MORE SLEET THAN FREEZING
RAIN AS COLUMN OF WARMER AIR INCREASES. MANY LOCATIONS MAY
ACTUALLY SEE A BREAK IN THE PRECIP INTO THIS EVENING UNTIL THE
ACTUAL AREA OF LOW PRESSURE BEGINS TO DRAW CLOSER. A WIDE SPREAD
OF TEMPERATURES CAN BE FOUND ACROSS THE CWA AND INTO ILLINOIS WITH
MANY AREAS IN THE LIGHTER PRECIP CLIMBING TOWARDS OR ABOVE
FREEZING. HOWEVER...MUCH OF THE CWA ITSELF REMAINS BELOW FREEZING
EXCEPT FOR FAR SOUTHERN COUNTIES NOW COMING INTO THE BACK EDGE OF
THE PRECIP. BASED ON TRENDS HAVE WENT AHEAD AND LOWERED POPS THIS
EVENING TO CHC IN SE AREAS INCREASING RAPIDLY TO CAT POPS IN THE
NW. TO FURTHER COMPLICATE THINGS...DIURNAL DOWNWARD DROP IN TEMPS
WILL OCCUR THIS EVENING BEFORE THE SFC WARM FRONT GETS CLOSER
WHICH MAY ALLOW TEMPS TO BE BELOW FREEZING FOR A PERIOD AS THE
PRECIPITATION REDEVELOPS OR MOVES IN. LOCATIONS FROM ROUGHLY
MONTICELLO TO HILLSDALE WILL SEE THE BEST CHANCE OF PRECIP
LINGERING INTO THE OVERNIGHT HOURS AS WELL AS THE HIGHEST
ACCUMULATIONS OF ICE OR SLEET. FOR NOW WILL LEAVE ALL HEADLINES AS
IS AND MONITOR TRENDS INTO THIS EVENING AS FIRST ROUND ENDS. WILL
HAVE TO DO AN UPDATE IN THE NEXT FEW HOURS.
ON SUNDAY...FEW CHANGES MADE TO GRIDS AS ENTIRE AREA SHOULD ENTER
THE WARM SECTOR OF THE SYSTEM BY AFTERNOON. HOWEVER WITH THE LATER
ARRIVAL OF THE WARM AIR IN THE NORTH...AFTERNOON HIGHS MAY BE
DAMPENED ONLY REACHING INTO THE 40S COMPARED TO THE 50S IN THE
SOUTHEAST. MODELS CONTINUE TO SHOW THERE COULD BE A BREAK IN THE
PRECIP FOR PARTS OF SUNDAY UNTIL THE COLD FRONT ARRIVES IN THE
AFTERNOON WITH A LINE OF SHOWERS AND MAYBE SOME THUNDER. WITH
OVERALL TRACK OF SFC LOW STILL IN QUESTION AND HOW FAST/FAR WARM
AIR ARRIVES WILL JUST KEEP STATUS QUO ON GRIDS.
&&
.LONG TERM...
SUNDAY NIGHT THROUGH SATURDAY
STRONG SHRTWV MOVG THROUGH THE SRN ROCKIES TODAY WILL REACH THE
GRTLKS/MIDWEST BY START OF LONG TERM AT 00Z MON. MODELS HAVE BEEN
CONVERGING ON SOLUTION WRT SPEED OF THIS SYSTEM, AND IT IS A BIT
SLOWER THAN PREVIOUSLY FCST, THUS, HAVE MOVED TIMING OF FROPA AND
ACCOMPANYING END TO RAIN SHOWERS AND CHANGE OVER TO SNOW SHOWERS
BACK ABOUT 3HRS INTO THE EARLY SUNDAY NIGHT PERIOD.
LOW PRESSURE SYSTEM WILL DEEPEN AS IT MOVES ACROSS THE GRTLKS AND
INTO SERN CANADA ON MONDAY. THIS WILL RESULT IN CONTD CYCLONIC NW
LOW LEVEL FLOW ACROSS THE AREA. NAM IS SLOWER TO PULL SYSTEMS
CIRCULATION OUT OF THE AREA THAN LATEST GFS/ECMWF... SO HAVE CONTD
WITH A CHC OF SNOW SHOWERS DOWNWIND OF LM THROUGH MON NGT. CONTS TO
APPEAR THAT LAKE EFFECT ACCUMS WILL BE LIMITED DUE TO FAIRLY LOW
INVERSION HEIGHT, STRONG WIND FLOW, AND DRY AIRMASS.
WK ALBERTA CLIPPER EXPECTED TO MOVE SE ACROSS THE WRN GRTLKS LATE
TUE/EARLY WED BRINGING A CHC OF SNOW TO THE CWA FOLLOWED BY SOME
LAKE EFFECT POTENTIAL INTO WED NGT. RIDGING SHOULD FOLLOW THIS LOW
THROUGH THE AREA PROVIDING FAIR BUT CONTD COOL WX THU-FRI WITH
ANOTHER SGFNT SHRTWV EXPECTED TO MOVE EAST ACROSS THE U.S. LATE IN
THE WEEK BRINGING A WARMUP AND A CHC OF PRECIP FOR THE WEEKEND.
&&
.AVIATION...
LOW PRESSURE OVER COLORADO WITH A WARM FRONT EXTENDING TO ITS SE
INTO MO ATTM. LARGE AREA OF PRECIPITATION NORTH OF THE WARM FRONT
ASSOCIATED WITH STRONG LOW LEVEL THETA-E ADVECTION WAS SPREADING
NE AROUND 40KT AND IS EXPECTED TO REACH TERMINALS AROUND 21Z.
TAMDAR AND FCST SOUNDINGS SUGGEST PRECIP WILL BE MAINLY SNOW AT
ONSET AT SBN BUT CHANGE OVER TO A FZRA/PL MIX THIS EVE. ALSO,
PROBABLY WILL BE A LULL IN THE PRECIP AFTER THE INITIAL BAND MOVES
THROUGH, BUT WITH CONTD ISENT LIFT OVER THE AREA EXPECT SOME
PRECIP WILL PERSIST AT SBN MUCH OF THE NIGHT. AT FWA, PRECIP
SHOULD MAINLY BE FZRA/PL. PRECIP EXPECTED TO BE LIGHTER AND
SHORTER DURATION AT FWA AS MAIN AREA OF SATURATION SHOULD BE
FARTHER NORTH. AS WARM FRONT MOVES THROUGH AREA LATE TONIGHT,
TEMPS SHOULD RISE ABOVE FREEZING AND LOW LEVEL MOISTURE INCREASE,
RESULTING IN SOME DRIZZLE/FOG WITH IFR CIGS LATE TONIGHT AND
SUNDAY MORNING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 9 AM EST SUNDAY FOR INZ006-007.
WINTER WEATHER ADVISORY UNTIL 6 AM EST /5 AM CST/ SUNDAY FOR
INZ003>005.
WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR INZ008-009.
WINTER WEATHER ADVISORY UNTIL 3 AM EST /2 AM CST/ SUNDAY FOR
INZ012>017-020-022>024.
MI...WINTER WEATHER ADVISORY UNTIL 9 AM EST SUNDAY FOR MIZ079>081.
WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR MIZ077-078.
OH...WINTER WEATHER ADVISORY UNTIL 9 AM EST SUNDAY FOR OHZ001-002.
LM...GALE WARNING UNTIL 5 AM EST SUNDAY FOR LMZ043-046.
&&
SHORT TERM...FISHER
AVIATION/LONG TERM...TAYLORHazardous weather outlook, Dec 1, 5:05 PM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 505 PM EST SAT DEC 1 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-022215- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 505 PM EST SAT DEC 1 2007 /405 PM CST SAT DEC 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IN EFFECT FOR MUCH OF THE AREA INTO THE OVERNIGHT HOURS AS A MIXED BAG OF PRECIPITATION IS EXPECTED. INTIALLY...SNOW...SLEET AND FREEZING RAIN ARE EXPECTED WITH MANY AREAS SWITCHING TO SLEET...FREEZING RAIN AND RAIN TOWARDS MORNING. UP TO A FEW INCHES OF SNOWFALL IS POSSIBLE THIS EVENING. ICE ACCUMULATIONS OF UP TO ONE QUARTER INCH ARE POSSIBLE ESPECIALLY NORTHWEST OF A MONTICELLO TO HILLSDALE LINE. FOR FURTHER DETAILS...CHECK THE LATEST WINTER WEATHER PRODUCT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY AFTERNOON. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO LOCATIONS ALONG AND SOUTHEAST OF A WINAMAC TO HILLSDALE MICHIGAN LINE. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT WINTER WEATHER SPOTTERS ARE ASKED TO CALL IN REPORTS OF PRECIPITATION TYPE AND ACCUMULATIONS...AS WELL AS WHEN PRECIPITATION CHANGES FROM ONE FORM TO ANOTHER. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-022215- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 505 PM EST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT STRONG SOUTHEAST WINDS WILL INCREASE TO 35 KNOT GALES TONIGHT. THIS WILL CAUSE WAVES OF 3 TO 5 FEET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTH WINDS OF 15 TO 25 KNOTS WILL BECOME NORTHWEST AND INCREASE ONCE AGAIN TO 35 KNOT GALES SUNDAY NIGHT AND CONTINUE INTO MONDAY EVENING. AS A RESULT A GALE WATCH IS IN EFFECT FOR THIS TIME FRAME. HAZARDOUS SMALL CRAFT CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH MUCH OF NEXT WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Dec 1, 4:41 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 441 PM EST SAT DEC 1 2007 INZ003>009-MIZ077>081-OHZ001-002-004-005-020000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 441 PM EST SAT DEC 1 2007 /341 PM CST SAT DEC 1 2007/ MODERATE SNOW CAN BE EXPECTED THROUGH THE EVENING WITH VISIBILITIES REDUCED TO ONE HALF MILE. UP TO TWO INCHES OF SNOW IS POSSIBLE THIS EVENING. SLEET AND SOME FREEZING RAIN WILL BEGIN TO MIX WITH THE SNOW AS THE EVENING PROGRESSES. THE SNOW IS QUICKLY MELTING AND FREEZING ON ROADS PRODUCING VERY SLICK CONDITIONS. MOTORISTS ARE URGED TO SLOW DOWN... USE CAUTION AND ALLOW EXTRA TIME TO REACH DESTINATIONS TONIGHT. INZ012>018-OHZ015-016-024-025-020000- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 441 PM EST SAT DEC 1 2007 /341 PM CST SAT DEC 1 2007/ A MIX OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE INTO THE EVENING HOURS. SNOW AND SLEET ACCUMULATIONS UP TO ONE INCH ARE POSSIBLE...AND ICE ACCUMULATIONS UP TO A TENTH OF AN INCH ARE POSSIBLE THROUGH THE EARLY EVENING. THIS MIXED PRECIPITATION WILL CREATE VERY SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS. MOTORISTS ARE URGED TO SLOW DOWN... USE CAUTION AND ALLOW EXTRA TIME TO REACH DESTINATIONS TONIGHT. INZ020-022>027-032>034-020000- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER... PORTLAND 441 PM EST SAT DEC 1 2007 A BREAK IN THE HEAVIER PRECIPITATION CAN BE EXPECTED FOR THE REST OF THE AFTERNOON AND EARLY EVENING. VERY LIGHT FREEZING RAIN OR SLEET MAY STILL OCCUR FROM TIME TO TIME. ADDITIONAL PRECIPITATION IS EXPECTED OVERNIGHT WITH SURFACE TEMPERATURES HOVERING AROUND THE FREEZING MARK. THESE SURFACE TEMEPERATURES WILL DETERMINE IF THE PRECIPITATION FALLS AS RAIN OR FREEZING RAIN. STAY TUNED TO WEATHER UPDATES THROUGH THE EVENING.
Local storm report, Dec 1, 6:28 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 PM EST SAT DEC 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 PM FREEZING RAIN LA PORTE 41.61N 86.71W
12/01/2007 M0.20 INCH LA PORTE IN TRAINED SPOTTER
2 TENTHS ICE AND 7 TENTHS SNOW IN PAST 3 HOURS. ICE ON
TREE LIMBS...CRACKLING IN THE WIND.
&&
EVENT NUMBER 00078
LWFThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 10:45 AM EST | Winter Weather Advisory | IWX | Cass, DeKalb, Elkhart, Fulton, LaGrange, Marshall and 8 more | 16 hr |
Nearby
Winter Storm Warnings in Indiana, 2007Winter Storm Warnings in Michigan, 2007Winter Storm Warnings in Ohio, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.